MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 CAPSURE; STAPLE, IMPLANTABLE

DAVOL INC., SUB. C.R. BARD, INC. -1213643 CAPSURE; STAPLE, IMPLANTABLE
Catalog Number 0113230
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, the capsure device failed to fire the fastener and trigger got stuck.Based on the reported condition and sample evaluation conducted, the reported event is confirmed as manufacturing related.It was confirmed that the clutch pawl assembly was missing the captive pin; leading to the detachment of the pawl, as well as the pawl spring which yielded a nonfunctional device.The pawl spring was not included with the device when received.The root cause of the reported condition is manufacturing (manpower) failure to follow procedure.An awareness was provided to the manufacturing personnel pertaining to the capsure manufacturing area to emphasize device assembly requirements; as well as potential failure modes associated to the identified condition.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported, during a sacrocolpopexy surgery, the capsure fixation device did not fire the fastener and trigger was stuck.It was reported that a competitor product was used to complete the surgery.There was no patient injury.During sample evaluation it was found that there was a detached and missing internal component that yielded a nonfunctional device.

Brand Name
CAPSURE
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key21242177
Report Number1213643-2025-00026
Device Sequence Number14362610
Product Code GDW
UDI-Device Identifier00801741094996
UDI-Public(01)00801741094996(11)240517(17)260428(10)HUJS1213
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K142808
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2026
Device Catalogue Number0113230
Device Lot NumberHUJS1213
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2025
Initial Report FDA Received Date01/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale